Alert archive / South Dakota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 135, NWS Aberdeen, SD

August 10, 2006Corson County, South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at Aug 10, 2006, 2:00 PM MDT for Corson County, South Dakota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2006, 2:00 PM MDT (20:00 UTC)
Expired
Aug 10, 2006, 2:30 PM MDT
In force
30 min
Issued by
NWS Aberdeen, SD
Area
Counties, with a storm outline in the text

County Corson County, SD

The radar

The Bismarck radar (KBIS), 123 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2006-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 683 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2006-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
683 J/kg
Mixed-layer CIN
-233 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:38 AM MDT, 11 hours 22 minutes earlier.

Area forecast discussion, Aug 10, 2:38 AM MDT, 11 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
338 AM CDT THU AUG 10 2006

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
CONVECTION ONGOING THIS MORNING ALONG THE ND/SD BORDER IN
ASSOCIATION WITH WARM FRONTAL BOUNDARY. THIS ACTIVITY IS SLOWLY
SAGGING SOUTH AND WILL AFFECT MCPHERSON AND NORTHERN BROWN COUNTIES
DURING THE NEXT HOUR. DO NOT EXPECT CONVECTION TO LAST DEEP INTO THE
MORNING HOURS AS OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION HAS
STABILIZED ATMOSPHERE. WILL SEE THUNDERSTORMS DEVELOPING ONCE AGAIN
THIS AFTERNOON AS SHORT WAVE CURRENTLY LOCATED OVER MT MOVES SE INTO
THE DAKOTAS. SVR PARAMETERS LOOK GOOD ACROSS CENTRAL SD THIS
AFTERNOON AND HAVE INCLUDED POSSIBLE SEVERE IN GRIDS/ZONE WORDING.
HI RES NAM HAS DONE FAIRLY WELL NAILING DOWN CONVECTION PAST COUPLE
NIGHTS AND FOR THIS AFTERNOON...IT SHOWS CONVECTION BEGINNING
SOMEWHERE ACROSS NW SD/SW ND AND MOVES ACTIVITY SE TOWARDS CENTRAL
SD. PATTERN ACTUALLY LOOKS FAIRLY ACTIVE THROUGH THE SHORT TERM WITH
SEVERAL WAVES MOVING ACROSS THE AREA. NEXT WAVE OF SIGNIFICANCE
MOVES THROUGH LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. HAVE
INCREASED POPS ACROSS THE WESTERN COUNTIES FOR FRIDAY NIGHT.
TEMPERATURES WERE COOLED JUST A COUPLE DEGREES...MAINLY ACROSS THE
SW COUNTIES. THINKING THAT SLIGHTLY INCREASED CLOUD COVER ASSOCIATED
WITH SHORTWAVES WILL KEEP TEMPS DOWN A TAD.

.LONG TERM...SUNDAY THROUGH WEDNESDAY
MAIN FCST CHALLENGE IN THE EXTENDED DEALS WITH PCPN CHANCES
EARLY...THEN LATE IN THE EXTENDED.

MODELS ARE BEGINNING TO SHOW A RATHER UNSETTLED PATTERN TAKING
SHAPE...WITH TROUGHING IN THE WEST WITH SW FLOW ALOFT SETTING UP
OVER THE CWA. GULF BEGINS TO OPEN UP ALLOWING AMPLE MOISTURE TO
FINALLY FLOW NORTHWARD. THE 00Z GFS SFC SOLN AT 12Z SUNDAY SHOWS
FRONTAL BOUNDARY PARALLEL TO 5H FLOW...WHICH MATCHES THE 00Z
CANADIAN SOLN AS WELL. THE 00Z NAM SOLN HAS A MORE PERPENDICULAR
FLOW. GIVEN DIGGING NW SYSTEM...AM MORE INCLINED TO BUY INTO THE GFS
SOLN. RESULT IS BETTER TSRA CHANCES DURING THE DAY SUNDAY AND SUNDAY
NIGHT AS FROPA PASSES THRU. ALSO UPPED DWPTS A BIT MORE DURING THE
DAY SUNDAY.

DRY AND COOL WEATHER PREVAILS THEN FOR MONDAY AND TUESDAY AS HIGH
PRESSURE MOVES THROUGH. HEIGHTS BEGIN TO REBOUND A BIT MORE BY
WEDNESDAY WITH SW FLOW REGIME TAKING SHAPE AGAIN. IF THIS PATTERN
REMAINS...MAY HAVE TO ADD TSRA CHANCES TO WEDNESDAY AFTERNOON PERIOD
WITH NEXT WAVE EJECTING OUT OF BASE OF TROF AND INTO CWA.

TEMP WISE...CURRENT GRIDS HAVE DECENT HANDLE ON THINGS. DID NUDGE
TEMPS DOWN JUST A TAD FOR SUNDAY NIGHT AND MONDAY GIVEN CAA PATTERN
BEHIND EXITING FRONT.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

TT/DH
Hazardous weather outlook, Aug 10, 4:26 AM MDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
526 AM CDT THU AUG 10 2006

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-111030-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
526 AM CDT THU AUG 10 2006 /426 AM MDT THU AUG 10 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL OCCUR NORTH OF A BOWDLE-WARNER-
WEBSTER LINE DURING THE EARLY MORNING HOURS. THE MAIN THREAT WITH
THESE STORMS IS CLOUD TO GROUND LIGHTNING. MORE THUNDERSTORMS ARE
EXPECTED TO MOVE INTO PORTIONS OF CENTRAL SOUTH DAKOTA LATER THIS
AFTERNOON. SEVERE STORMS ARE POSSIBLE WITH HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES EXIST FROM FRIDAY NIGHT THROUGH SUNDAY NIGHT.
SEVERE WEATHER IS POSSIBLE WITH SOME OF THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON ACROSS
CENTRAL SOUTH DAKOTA.

TT

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 6:45 PM MDTSevere Thunderstorm WarningABRMcPherson45 min
Aug 9, 7:08 PM MDTSevere Thunderstorm WarningABRLyman52 min
Aug 9, 7:32 PM MDTSevere Thunderstorm WarningABREdmunds, McPherson47 min
Aug 9, 8:00 PM MDTSevere Thunderstorm WarningABRMcPherson30 min
Aug 9, 8:44 PM MDTSevere Thunderstorm WarningABRMcPherson31 min
Aug 9, 9:06 PM MDTSevere Thunderstorm WarningABREdmunds, Faulk39 min
Aug 9, 9:48 PM MDTSevere Thunderstorm WarningABRFaulk27 min
Aug 9, 9:54 PM MDTSevere Thunderstorm WarningABRBrown, Marshall51 min
Aug 9, 10:15 PM MDTSevere Thunderstorm WarningABRFaulk45 min
Aug 9, 10:45 PM MDTSevere Thunderstorm WarningABRDay, Marshall60 min
Aug 10, 12:04 AM MDTSevere Thunderstorm WarningABRClark, Codington26 min
Aug 10, 1:59 AM MDTSevere Thunderstorm WarningABRMcPherson61 min
Aug 10, 3:04 AM MDTSevere Thunderstorm WarningABRMcPherson26 min
Aug 10, 2:29 PM MDTSevere Thunderstorm WarningABRCorson46 min
Aug 10, 3:43 PM MDTFlash Flood WarningABRCorson3 hr
Aug 10, 3:57 PM MDTSevere Thunderstorm WarningABRPotter33 min
Aug 10, 4:02 PM MDTSevere Thunderstorm WarningABRDewey43 min
Aug 10, 4:25 PM MDTFlash Flood WarningABRDewey3 hr
Aug 10, 4:32 PM MDTSevere Thunderstorm WarningABRPotter, Sully43 min
Aug 10, 4:33 PM MDTSevere Thunderstorm WarningABRWalworth20 min
Aug 10, 4:47 PM MDTSevere Thunderstorm WarningABRDewey28 min
Aug 10, 5:15 PM MDTSevere Thunderstorm WarningABRSully45 min
Aug 10, 5:18 PM MDTSevere Thunderstorm WarningABRMarshall57 min
Aug 10, 5:50 PM MDTSevere Thunderstorm WarningABRDay55 min
Aug 10, 5:52 PM MDTSevere Thunderstorm WarningABRHyde38 min
Aug 10, 5:57 PM MDTSevere Thunderstorm WarningABRHughes48 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.